B12 Injections and acne

Ive been reading some comments on this forum about B12 (pernicious aneamia) and the flare ups of acne.

I had my loading dose in March and skin was ok, but after the first 3monthly injection in June, my skin has goe downhill, and after the October one, its a mess. Unlike some people on the forum, my skin has not got better or settled down, infact it seems to have got worse. Ive never had a spot in my life, and now at the age of 46 , I look like a pepperoni pizza!! Its so distressing.

Ive read about the porphyins/ acne etc and ive also kept a rigourous cleansing regime, but my next step will be IPL or laser treatment. Topical treatments are always a must but someone has advised me to try a natural bactria culture ( found in some better brands of yoghurt etc), as this aids the gastric and digestive processes.

Its so complicated this pernicious aneamia - Ive been told the injections are a MUST if I want to remain healthy..but I dont want to be spotty!!

If anyone has any other help tips, please share.

4 Replies

oldestnewest
  • Hi cube70 are you being injected with hydroxocobalamin?

    I've had P.A. for 45 years and was put on cyanocobalamin every four weeks.

    Then in the 80's it was changed to hydroxo and I had a bad reaction nausea;

    headache;

    acne, skin rash etc and so was swapped back to cyano.

    Perhaps there's something in the "mix" that you are allergic to. Just a thought!

  • Go gluten free for few weeks minimum it has helped my skin even other people have noticed it and ..for that extra glow try dairy free.. really the best way to clear the skin is from the inside out .. just be careful what you put on your skin doesn't contain gluten it must be strict diet to see the benefits cheat and it wont work.

  • Hi cube70

    Do you take Folic Acid alongside your B12 injections? I am a similar age to you and had never had acne before but I had really bad acne after my loading doses. Now I take a high dose of folic acid prescribed by my doctor and now just get one or two spots after my injection. I had run out of my folic acid tablets when I had my last injection and the acne returned but cleared up after I started taking the folic acid again could just be coincidental but perhaps worth trying.

    Good luck

  • Hi cube 70

    I also have never suffered with acne previously, but came out in spots after my loading dose and then to a lesser extent after my first 3 monthly shot. I started to use manuka honey to wash my face, chest and back. It was fantastic. Felt as if I was ridding my body of lots of grit! It is easy to use and rinses easily. It is only sticky if you let it dry. I use the same amount as I would a cleanser. Apply to damp skin and massage in, then rinse off with warm water. It is very gentle but tackles the bacteria. It also has completely cleared up my eczema patches. I buy the 25 strength manuka honey from New Zealand. The bees feed on pollen from tea tree plants and that gives the extra properties.

    Hope that helps

You may also like...